Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 60, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 3, 2025, 5:10 AM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2025, 5:10 AM CDT (10:10 UTC)
- Expired
- May 3, 2025, 5:50 AM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 86 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1724 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
043 WUUS54 KMOB 031010 SVRMOB FLC091-113-031100- /O.NEW.KMOB.SV.W.0060.250503T1010Z-250503T1100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 510 AM CDT Sat May 3 2025 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... West central Okaloosa County in northwestern Florida... Southeastern Santa Rosa County in northwestern Florida... * Until 600 AM CDT. * At 509 AM CDT, a severe thunderstorm was located 8 miles southeast of Bagdad, moving northeast at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Baker and Crestview. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain alert for a possible tornado! Tornadoes can develop quickly from severe thunderstorms. If you spot a tornado go at once into the basement or small central room in a sturdy structure. For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3043 8686 3053 8703 3091 8680 3076 8654 TIME...MOT...LOC 1009Z 213DEG 21KT 3054 8691 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ JLH
3 follow-up statements
187 WWUS54 KMOB 031023 SVSMOB Severe Weather Statement National Weather Service Mobile AL 523 AM CDT Sat May 3 2025 FLC091-113-031100- /O.CON.KMOB.SV.W.0060.000000T0000Z-250503T1100Z/ Okaloosa FL-Santa Rosa FL- 523 AM CDT Sat May 3 2025 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR WEST CENTRAL OKALOOSA AND EAST CENTRAL SANTA ROSA COUNTIES... At 522 AM CDT, a severe thunderstorm was located 10 miles southeast of Roeville, or 10 miles east of Bagdad, moving northeast at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Baker and Crestview. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain alert for a possible tornado! Tornadoes can develop quickly from severe thunderstorms. If you spot a tornado go at once into the basement or small central room in a sturdy structure. For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3049 8681 3055 8695 3091 8680 3076 8654 TIME...MOT...LOC 1022Z 218DEG 20KT 3059 8685 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ JLH
457 WWUS54 KMOB 031038 SVSMOB Severe Weather Statement National Weather Service Mobile AL 538 AM CDT Sat May 3 2025 FLC113-031048- /O.CAN.KMOB.SV.W.0060.000000T0000Z-250503T1100Z/ Santa Rosa FL- 538 AM CDT Sat May 3 2025 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SANTA ROSA COUNTY IS CANCELLED... The severe thunderstorm which prompted the warning has moved out of the warned area. Therefore, the warning has been cancelled. LAT...LON 3061 8680 3076 8676 3076 8654 3050 8680 TIME...MOT...LOC 1038Z 235DEG 20KT 3062 8675 $$ FLC091-031100- /O.CON.KMOB.SV.W.0060.000000T0000Z-250503T1100Z/ Okaloosa FL- 538 AM CDT Sat May 3 2025 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR WEST CENTRAL OKALOOSA COUNTY... At 538 AM CDT, a severe thunderstorm was located 12 miles south of Baker, or 13 miles northwest of Wright, moving northeast at 25 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Crestview. PRECAUTIONARY/PREPAREDNESS ACTIONS... A tornado watch remains in effect for the warned area. Tornadoes can develop quickly from severe thunderstorms. Although a tornado is not immediately likely, if one is spotted act quickly and move to a place of safety inside a sturdy structure, such as a basement or small interior room. For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3061 8680 3076 8676 3076 8654 3050 8680 TIME...MOT...LOC 1038Z 235DEG 20KT 3062 8675 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ JLH
747 WWUS54 KMOB 031050 SVSMOB Severe Weather Statement National Weather Service Mobile AL 550 AM CDT Sat May 3 2025 FLC091-031059- /O.CAN.KMOB.SV.W.0060.000000T0000Z-250503T1100Z/ Okaloosa FL- 550 AM CDT Sat May 3 2025 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL OKALOOSA COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. However, gusty winds are still possible with this thunderstorm. LAT...LON 3061 8680 3076 8676 3076 8654 3050 8680 TIME...MOT...LOC 1047Z 213DEG 21KT 3068 8671 $$ JLH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:24 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 3, 3:24 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Mobile AL 324 AM CDT Sat May 3 2025 ...New Discussion, Marine... .DISCUSSION... Issued at 321 AM CDT Sat May 3 2025 Near Term (Now through Sunday night)... Looking at the big picture, an upper level shortwave trough is moving east over the Southeast (and the forecast area) at this time as a deeper upper level trough dives south over the Mississippi River. Guidance continues to advertise the Mississippi River system organizing into the closed low, with a bit further south push from yesterday (now over the Tennessee River Valley). A cold front crosses the forecast area beginning Saturday afternoon and south of the forecast area after 09z Saturday night, eventually stalling over the central Gulf Sunday. A drier and somewhat cooler airmass moves over the forecast area behind the front for Sunday/Sunday night. Taking a closer look at the current weather. As the first shortwave passes, a combination of MLCapes in the 1500-2000J/kg range over the southern third of the forecast area (tapering down as one moves north), deep layer moisture (with precipitable h20 levels of 1.5"- 1.7"), good upper divergence through 14z-15z, and a linear wind profile on the model soundings, strong to marginally severe storms are possible with damaging winds the primary threat. Heavy rains bringing localized water issues to Stone to Mobile and Baldwin Counties through sunrise are likely, maybe a bit further north and east. Guidance is advertising MLCapes rising back to the 1300- 1700J/kg range over most of the forecast area later this morning into the afternoon hours ahead of the approaching front, a bit higher over the Gulf coast. Also, upper divergence continues, helping to fire showers and thunderstorms through the day. The additional rain may add to any water issues that develop earlier. Will need to monitor. The chance of strong to marginally severe storms will decrease, but am hesitant to say there will be none. High temperatures in the mid 70s to around 80 are expected today and Sunday. Low temperatures in the low 50s north of Highway 84 to around 60 along the coast are expected tonight with a drop of a couple of degrees for Sunday night. A High Risk of Rip Currents is expected through Saturday night, Moderate/Low through Sunday night. /16 Extended (Monday through Friday)... We kick off the week in a brief dry pattern as a large, stacked cut- off low over the Ohio River Valley allows for zonal flow aloft. The pattern changes as we roll into Tuesday as the upper level low begins to lift toward the Northeast and subtle shortwaves drift overhead through the flow aloft. These subtle shortwaves continue to pivot across the region through much of the remainder of the week. Of note, a warm front will likely lift north out of the Gulf at some point on Tuesday or Wednesday. Expect multiple rounds of showers and storms to be sparked between Tuesday and Friday morning with the highest chances on Wednesday and Thursday. Can't rule out the potential for strong to severe storms, but it's tough to state any sort of definitive timing given the messy pattern. We will continue to monitor trends closely in the coming days to see where the best overlap of shear, instability, and forcing lies. Given the potentially wet antecedent conditions (assuming the storms in the near term timeframe produce a few inches of rain along the coastline as expected), the potential for flooding may increase in the middle to latter part of next week as well. Beach Forecast - The risk for rip currents remains LOW early next week. Rip current MOS probabilities rebound by the middle of next week and at least a MODERATE risk of rip currents is possible on Wednesday and Thursday at coastal Alabama and northwest Florida beaches. 07/mb && .AVIATION... (06Z TAFS) Issued at 1219 AM CDT Sat May 3 2025 Showers and thunderstorms developing along the AL coast and also moving east over SE MS will bring drops in MVFR/VFR conditions to low end MVFR/IFR in the strongest storms. Variable outflow winds are also possible. Impacts to local TAF sites are expected, along with redirections of traffic patterns through the late night hours and at times during the day Saturday. A cold front will moves south across the forecast area late Saturday into Saturday night, shifting the convection east and south of land portions of the forecast area. Southerly winds around 10 knots will shift to easterly the northeasterly over the entire area by the end of the forecast. /16 && .MARINE... Issued at 321 AM CDT Sat May 3 2025 A light to moderate onshore flow into tonight will shift to a offshore behind a weak cold front moving over area waters Saturday night. Onshore flow returns Tuesday as a surface ridge over the Southeast returns. /16 && .PRELIMINARY POINT TEMPS/POPS... Mobile 81 57 80 55 82 59 82 68 / 90 20 0 0 0 0 20 50 Pensacola 79 62 80 59 79 63 81 70 / 90 50 0 0 0 0 10 30 Destin 79 64 80 62 80 65 82 70 / 90 60 0 0 0 0 10 20 Evergreen 79 54 78 50 81 53 85 62 / 90 30 0 0 0 0 10 40 Waynesboro 77 52 77 49 79 54 80 62 / 90 0 0 0 0 0 30 70 Camden 76 52 75 50 77 53 80 61 / 100 20 0 0 0 0 10 50 Crestview 79 56 81 52 83 54 86 62 / 100 50 0 0 0 0 10 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through Sunday morning for ALZ265-266. FL...High Rip Current Risk through Sunday morning for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, May 3, 12:57 AM CDT, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
1257 AM CDT Sat May 3 2025
MSZ075-078-079-030630-
Stone MS-Perry MS-George MS-
1257 AM CDT Sat May 3 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN GEORGE...SOUTHERN PERRY
AND STONE COUNTIES THROUGH 130 AM CDT...
At 1255 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Maxie to 6 miles west of
Perkinston to 13 miles west of Saucier. Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wiggins, Perkinston, and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3091 8934 3091 8914 3096 8914 3097 8874
3073 8875 3074 8888 3068 8889 3068 8924
3065 8924 3065 8934
TIME...MOT...LOC 0555Z 267DEG 35KT 3090 8924 3077 8925 3064 8936
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JPSpecial weather statement, May 3, 1:05 AM CDT, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
105 AM CDT Sat May 3 2025
ALZ264-266-FLZ201-202-030645-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
105 AM CDT Sat May 3 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BALDWIN AND
SOUTHWESTERN ESCAMBIA COUNTIES THROUGH 145 AM CDT...
At 105 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles north of Magnolia Springs to 4 miles
north of Lillian. Movement was north at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lillian, Molino, Elberta, Summerdale, Robertsdale, Foley, Magnolia
Springs, Silverhill, and Loxley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3071 8785 3075 8731 3074 8731 3072 8730
3072 8728 3071 8727 3037 8739 3034 8786
TIME...MOT...LOC 0605Z 192DEG 15KT 3045 8777 3048 8743
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JPSpecial weather statement, May 3, 1:17 AM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
117 AM CDT Sat May 3 2025
ALZ052-261-MSZ067-075-076-079-030715-
Washington AL-Mobile Inland AL-Perry MS-Greene MS-Wayne MS-George MS-
117 AM CDT Sat May 3 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MOBILE...WESTERN
WASHINGTON...NORTHERN GEORGE...SOUTHEASTERN PERRY...SOUTHEASTERN
WAYNE AND GREENE COUNTIES THROUGH 215 AM CDT...
At 117 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles west of Buckatunna to 11 miles
northeast of Wiggins. Movement was east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lucedale, State Line, Deer Park, Fruitdale, Chatom, Leakesville,
McLain, Tibbie, and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3091 8904 3162 8861 3161 8813 3086 8829
3087 8888 3091 8889
TIME...MOT...LOC 0617Z 275DEG 14KT 3152 8860 3095 8897
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JPSpecial weather statement, May 3, 2:38 AM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
238 AM CDT Sat May 3 2025
ALZ053-030830-
Clarke AL-
238 AM CDT Sat May 3 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CLARKE COUNTY THROUGH
330 AM CDT...
At 238 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Saint Stephens, or 9 miles northwest of Jackson,
moving northeast at 40 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fulton, Grove Hill, Thomasville, and Whatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3172 8752 3155 8798 3166 8808 3168 8808
3193 8771
TIME...MOT...LOC 0738Z 237DEG 36KT 3164 8796
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JPSpecial weather statement, May 3, 3:03 AM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
303 AM CDT Sat May 3 2025
ALZ265-266-030845-
Mobile Coastal AL-Baldwin Coastal AL-
303 AM CDT Sat May 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL MOBILE AND
SOUTHWESTERN BALDWIN COUNTIES THROUGH 345 AM CDT...
At 303 AM CDT, Doppler radar was tracking a strong thunderstorm over
Dauphin Island, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Morgan and Dauphin Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3022 8813 3023 8826 3034 8820 3026 8778
3023 8778 3022 8790
TIME...MOT...LOC 0803Z 272DEG 9KT 3024 8809
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JPSpecial weather statement, May 3, 5:05 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
505 AM CDT Sat May 3 2025
FLZ203>205-031045-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
505 AM CDT Sat May 3 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL OKALOOSA AND
SOUTHEASTERN SANTA ROSA COUNTIES THROUGH 545 AM CDT...
At 504 AM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds and strong winds, 7 miles north
of Navarre, or 8 miles southeast of Bagdad, moving northeast at 25
mph.
HAZARD...Funnel clouds and wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3044 8690 3051 8702 3088 8678 3071 8653
TIME...MOT...LOC 1004Z 218DEG 21KT 3052 8691
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JLHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 2:05 AM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| May 3, 5:05 AM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| May 3, 5:05 AM CDT | Special Weather Statement | MOB | Okaloosa | 40 min |
| May 3, 6:25 AM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| May 3, 6:47 AM CDT | Special Weather Statement | MOB | Okaloosa | 28 min |
| May 3, 4:26 PM CDT | Special Weather Statement | MOB | Escambia | 49 min |
| May 3, 4:57 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 31 min |
| May 3, 5:27 PM CDT | Special Weather Statement | MOB | Santa Rosa | 48 min |
| May 3, 6:04 PM CDT | Special Weather Statement | MOB | Santa Rosa | 56 min |
| May 3, 6:18 PM CDT | Areal Flood Advisory | MOB | Santa Rosa | 3 hr |
| May 3, 6:21 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 22 min |
| May 3, 6:57 PM CDT | Special Weather Statement | MOB | Okaloosa | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.